Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 315, NWS Shreveport, LA

August 11, 2003Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2003, 2:12 PM CDT for Marion County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2003, 2:12 PM CDT (19:12 UTC)
Expired
Aug 11, 2003, 2:45 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Marion County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:30 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 11, 10:30 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON AUG 11 2003

A MID LEVEL SHORTWAVE PUSHING SOUTHWARD...AND DIVERGENCE IN THE
FRONT LEFT QUADRANT OF A 70 KT UPPER JET...IS CREATING SCATTERED TO
NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 20...ACROSS EAST TEXAS
AND WEST CENTRAL LOUISIANA.  A WEAKER SHORTWAVE ACROSS E OK/W AR
WILL ALSO MOVE SOUTH...AND WILL HELP INITIATE MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WITH HELP OF DAYTIME HEATING.  EXPECT
TO SLIGHTLY LOWER POPS UP NORTH...AND RAISE THEM A TAD ACROSS THE
EAST TEXAS LAKES REGION FOR THIS AFTERNOON...WHERE THE BEST
DIVERGENCE IS EXPECTED.

CURRENT VISIBLE IMAGERY SHOWS PARTLY CLOUDY SKIES NORTH OF
INTERSTATE 20...WITH MOSTLY CLOUDY SOUTH OF IT.  WILL MAKE MINOR
CLOUD CHANGE UP NORTH...TO VARIABLE CLOUDINESS...AS STORMS ARE
EXPECTED TO REDEVELOP.

CLOUD COVER AND PRECIPITATION SHOULD KEEP TEMPERATURES BELOW AVERAGE
TODAY.  CURRENT FORECAST HAS UPPER 80S AND THAT SHOULD SUFFICE
ACROSS MOST PLACES...WITH MAX TEMPS POSSIBLY LOWER TODAY ACROSS THE
EAST TEXAS LAKES REGION...AND SOME AREAS ACROSS NE TX/SE OK COULD
REACH INTO THE LOWER 90S...WHERE MORE SUN IS EXPECTED.  WILL LOOK AT
11 AM OBSERVATIONS BEFORE DECIDING ON TEMPS.

22

.SHV...NONE.
Hazardous weather outlook, Aug 11, 12:00 PM CDT, 2 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES
REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF
THE REGION DURING THE EARLY AFTERNOON.  HOWEVER...ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL
INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO
EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING.
ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Aug 11, 2:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
212 PM CDT MON AUG 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1247 PM    HOLLY CREEK               OK   1.00 INCH HAIL
08/11/03   MCCURTAIN                      HAIL TO THE SIZE OF
                                          QUARTERS REPORTED BY LAW
                                          ENFORCEMENT

0118 PM    2 SE MALTA                TX   WIND DAMAGE
08/11/03   BOWIE                          STORAGE BUILDING DESTROYED
                                          ON COUNTY ROAD 4102 AS
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0118 PM    3 W NEW BOSTON            TX   WIND DAMAGE
08/11/03   BOWIE                          BOTH THE FRONT AND BACK
                                          PORCHES OF A HOME DAMAGED
                                          BY WIND AS REPORTED BY LAW
                                          ENFORCEMENT.

1255 PM    BROKEN BOW                OK   .75 INCH HAIL
08/11/03   MCCURTAIN                      REPORTED BY LAW
                                          ENFORCEMENT

1244 PM    10 W BROKEN BOW           OK   1.75 INCH HAIL
08/11/03   MCCURTAIN                      NEAR THE SIZE OF GOLF
                                          BALLS REPORTED BY LAW
                                          ENFORCEMENT

9

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:03 PM CDTSevere Thunderstorm WarningSHVBowie57 min
Aug 11, 1:54 PM CDTSevere Thunderstorm WarningSHVSmith51 min
Aug 11, 1:59 PM CDTSevere Thunderstorm WarningSHVTitus31 min
Aug 11, 2:29 PM CDTSevere Thunderstorm WarningSHVRed River46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.